Posted by Deb
on October 17, 2000 at 17:39:16:
In Reply to: Re: ADHD, ADDERALL posted by Mary on October 14, 2000 at 12:04:12:
: : I GOT TWO BOYS AND BOTH ARE ON ADDERALL AND THE ONE IS 5YRS. OLD AND HE TAKES 30MGS IN THE MORNING AND 20 AT NOON AND HES ALSO ON CLONIDINE 2MGS 2PILLS AT NIGHT AND SINCE HES BEEN ON THIS HIGH DOSE HES BEEN HAVING REAL BAD DREAMS AND DON'T WANT ME TO LEAVE HIM WITH ANYONE AND I THINK THE MEDS GOT SOMETHING TO DO WITH THAT CAUSE IT MIGHT BE TO MUCH AND SEEM LIKE NO ONE CARE CAUSE THEY JUST KEEP UP IT THE BOY ONLY WEIGHS 53PDS SO DO YOU THINK ITS TO MUCH? THE OTHER BOY IS 4YRS OLD AND HE TAKES 20MGS OF ADDERALL BUT HES ALSO A DEVOLPE DELAY PLUS MENTAL RETARDED SO DO YOU THINK THAT HE SHOULD BE ON THAT KIND OF MEDS? WELL THINKS FOR LETTING ME WRITE.
: You need to take off you capital letters when you write Tina. Leaving everything in all capital letters is the equivalant of yelling. Now for your questions. How were your boys tested for ADHD? Did they just have you answer some questions or were the boys actually tested via something like the Tova test? You mentioned the Adderall for the ADHD which is fine if helps with the problems they were having as a result of the ADHD. If it really isn't helping that much with their symptoms then they need to be re-evaluated. As for the Clonidine you didn't say why your one son is on that medication. Can you explain what the doctor has prescribed that medication for? I am aware you will probably say for the ADHD but be more specific such as "the doctor hopes it will help him sleep better or the doctor thinks it will help the Adderall work better". Since it is causing the bad dreams I would tell your doctor this point blank and ask him to change it and try something else. If the Adderall isn't helping the ADHD in your boys then this too needs to be worked on. If the doctor you are seeing does not seem to be working with you on all of this then consider finding a doctor who will work with you to get the right dose and medication for each of your sons. Write again with more specific info and good luck.
I agree with the other writers about your 1st son being on too high of a dosage. My son is 6'2 and 160 lb. and he only took 5 mg twice a day and that seemed to work for him.